MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC T2 SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC T2 SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 9412500
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the fixed tab at the tip of the inserter has broken at the weld where it meets the shaft.This is a small weld that is typical of what is seen on other inserter¿s.The weld appears to have failed from force placed on it from positioning the cage.This is consistent with bend stress overload.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that intra-op, while using a mallet and angulated force to maneuver the implant into desired position, the fork tongs of the inserter were bent.The tongs were no longer able to retain and lock the implant.The procedure was however completed successfully with the same inserter.There were no patient complications as a result of this event.

Brand Name
T2 SPINAL SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key8787553
Report Number1030489-2019-00763
Device Sequence Number13870098
Product Code MQP
UDI-Device Identifier00613994683557
UDI-Public00613994683557
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100976
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9412500
Device Lot NumberCT13J038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2019
Initial Report FDA Received Date07/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1